Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 9, 1998, 7:21 AM CDT for Caldwell County, Crittenden County, Lyon County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1998, 7:21 AM CDT (12:21 UTC)
- Expired
- Jun 9, 1998, 10:10 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Caldwell County, KY, Crittenden County, KY, Lyon County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 585 m²/s²
- 0-3 km storm-relative helicity
- 571 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 091222 FFWPAH KYC033-035-055-083-139-143-145-091510- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 721 AM CDT TUE JUN 9 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CALDWELL COUNTY IN WESTERN KENTUCKY CALLOWAY COUNTY IN WESTERN KENTUCKY CRITTENDEN COUNTY IN WESTERN KENTUCKY GRAVES COUNTY IN WESTERN KENTUCKY LIVINGSTON COUNTY IN WESTERN KENTUCKY LYON COUNTY IN WESTERN KENTUCKY MCCRACKEN COUNTY IN WESTERN KENTUCKY * UNTIL 1010 AM CDT * AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM PADUCAH TO JONESBORO ARKANSAS...MOVING EAST 40 MPH. * ANOTHER ROUND OF THUNDERSTORMS WILL MOVE THROUGH THE WARNED COUNTIES AND ADD ANOTHER 1 TO 2 INCHES OF RAIN TO ALREADY SATURATED GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSONS WITH LIVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER. TPAH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:00 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 9, 2:00 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT TUE JUN 9 1998 MIDNIGHT SURFACE ANALYSIS SHOWED WARM FRONT MOVING INTO FORECAST AREA (FA) FROM THE SOUTHWEST. KPAH 88D RADAR REVEALED RENEGADE THUNDERSTORMS. SOME ALONG THE TENN/ARK BORDER APPEAR ASSOCIATED WITH THE SFC FRONT WITH ANOTHER LINEAR AREA EXTENDING WEST TO EAST ACROSS NORTH SECTIONS OF THE FA ALONG 85H FRONT (EXTRAPOLATED 09/00Z ANALYSIS AND ETA 09/06Z POSITION). FORECAST ISSUES TO ADDRESS WILL BE POPS... CLOUDS AND TEMPS. GENERALLY FOLLOWED ETA MODEL PER RECENT PERFORMANCE. WITH SOUTHWESTERLY UPPER FLOW PATTERN BECOMING FIRMLY ESTABLISHED THE REST OF THE WEEK WITH SHORT WAVES EJECTING FROM HIGH AMPLITUDE WEST U.S. TROF...ITS HARD TO FORSEE A BIG CHANGE IN POP PATTERN. DECISION WILL BE BETWEEN DECIDING BETWEEN CHANCE OR LIKELY POPS (DESPITE POP OPTIMISIM OF FWC). WITH WARM FRONT PROGGED TO BE ACROSS NORTH SECTIONS OF FA AND THE BEST ISENTROPIC UPGLIDE (I304K THROUGH I312K) IN THIS AREA ALSO...LETS GO LIKELY TODAY. POP THREAT LESS ACROSS SOUTH HALF...BUT WILL HAVE CELLS ON RADAR MOST OF DAY. A SCATTERED WORDING WILL WORK WELL HERE...WITH A 40 OR 50 PERCENT VALUE ADDED AT END OF TEXT. FRONT WILL STALL NORTH OF FA. WITH NARROW BAND OF HIGH 85H THETA-E AIR COMBINED WITH FAVORABLE OMEGA FIELD AND DIFLUENT THICKNESS PATTERN...HAVE CONCERNS WITH AN MCS IMPACTING AREA TONIGHT (ESPECIALLY EAST OF MISSISSIPPI RIVER. A LIKELY POP FOR THOSE SPOTS COMBINED WITH A HIGH CHANCE FOR SEMO WILL WORK. PARTLY CLOUDY WILL BE THE RULE TODAY AND TONIGHT WITH SOME DECREASING RH INDICATED IN MID/UPPER TROP RH PROFILES COUNTERED BY ISENTROPIC UPGLIDE IN LOWER LEVELS WHERE RH REMAINS HIGH. WITH WARM FRONT PASSING TRHOUGH MOST OF FA AND SOME SUNSHINE...FAVOR FWC VALUES. PAUL W
In the hours before
Local storm report, Jun 9, 3:46 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
346 AM CDT TUE JUN 09 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 AM CAPE GIRARDEAU MO 55 MPH TSTM GUST
06/09/98 CAPE GIRARDEAU REPORTED BY TV
METEOROLOGIST.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:08 AM CDT | Flash Flood Warning | PAH | Marshall | 3 hr |
| Jun 9, 7:21 AM CDT | Flash Flood Warning | PAH | Graves, Livingston, McCracken | 3 hr |
| Jun 9, 7:21 AM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
| Jun 9, 7:50 AM CDT | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 3 hr |
| Jun 9, 7:50 AM CDT | Flash Flood Warning | PAH | Trigg | 3 hr |
| Jun 9, 7:50 AM CDT | Flash Flood Warning | PAH | Hopkins | 3 hr |
| Jun 9, 1:56 PM CDT | Flash Flood Warning | PAH | Christian, Todd | 3 hr |
| Jun 9, 4:51 PM CDT | Flash Flood Warning | PAH | Christian, Todd | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.